Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Large and dark bruises on legs and hands, restless legs. Diagnosed with ADD and on Adderall. Reason for bruises?

Hello there! I am very concerned about the bruises on my legs. I have experienced this for more than 7 years now, and although I do not have bruises on my legs at all times, it happens pretty frequently. And the bruises are always very large and dark. Some times I even get bruises where I didn't even bump my leg. I also have experienced restless leg syndrome frequently (during the day and before bed). I eat very healthy and I exercise regularly (always walking to school and work). A few things I should note are that I am a vegetarian and I am diagnosed with ADD and take Adderall for it. I also bruise pretty easily on my arms, but it is not nearly as bad as my legs. Right now my legs have about 18 bruises between the two of them!! And they always take so long to heal. Any idea what's going on?? I am worried! Thank you.
Asked On : Fri, 5 Apr 2013
Answers:  1 Views:  115
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Dermatologist 's  Response
Dec 2013
Hi,

Welcome and thanks for posting your query to HealthcareMagic.

I can understand your concern for bruises all over body.

Regarding the problem of bruises which we call medially as "purpuric or ecchymotic spots" is common condition seen due to multiple causes.

In your case it can be a normal phenomenon or can be due to other causes.

To guide you elaborately- Bruise or the purpura is simply formed due to extravasation and collection of red blood cells from the vessels under the skin. This results in formation of reddish spots which we call as Bruise in simple language.

There are multiple of factors causing extravasation of red blood cells from the vessels-

1. Due to trauma to the small blood vessels of the skin.

2. Due to some problem in the platelets ( the cells which prevents the extravasation of red blood cells from the vessels and forms the clot).

3. Due to problem with the coagulation factors which helps in repair of the injury to blood vessels and helps in clot formation.

4. Due to combination of all these factors.

So you can probably get simply the factors involved in the bruising. Now as I mentioned previously that in your case it can be normal phenomenon or can be due to certain other problems which you have mentioned in your medical history.

At certain times there are certain medications which also can cause interference with normal coagulation mechanism. So if you are on certain medications then also it can lead to bruising.

For the best part of the diagnosis there are simple tests of platelet function and coagulation factors done routinely in all the simple laboratories to rule out the exact cause of the problem. If these tests are normal then you can rest assured and relieve your tensions regarding the rash. Otherwise also if the test are abnormal then also can be very well treated without any problem.

I hope these information's will help you. If you have further queries I will be happy to help.

"Wish you good health and early recovery from the problem"

Regards,
Dr Sanjay Kumar Kanodia
MD (Dermatology)
Answered: Tue, 25 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor